MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.Visual inspections revealed that the main coil and the pusher wire were interlocked inside the introducer sheath.It was observed that the main coil was stretched, and the pusher wire were kinked at serval parts.It is important to mention that the twist lock was opened.Functional inspection confirmed that the pusher wire and the main coil were advanced through the introducer sheath, but it was not possible to continue advancing it because the coil was stuck.Dimensional inspection revealed that the overall dimension (od) of the distal and mid solder joint, distal and proximal tfe of the pusher wire were within specification.For the main coil, the zap tip (od) and primary coil (od) were within the specification.However, the number of fiber bundles did not match with the specification.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2022.It was reported via medwatch 3600840000-2022-8073 that the coil was stuck with the pusher wire.A 18mm x 50cm pe f-idc interlock was selected for use.During the procedure, it was noted that the coil was stuck and would not unlatch from wire.The device was removed by removing the microcatheter and the procedure was completed with a different device.No patient complications reported.However, device investigation revealed missing fiber bundles.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15758648
Report Number2124215-2022-43598
Device Sequence Number15012286
Product Code KRD
UDI-Device Identifier08714729845300
UDI-Public08714729845300
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2025
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0029477644
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2022
Initial Report FDA Received Date11/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER-0.021 BERN DIREXION.
Patient Age50 YR
Patient SexMale
Patient Weight188 KG